MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BLADE GUIDE SLEEVE FOR TROCHANTERIC FIXATION NAILS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BLADE GUIDE SLEEVE FOR TROCHANTERIC FIXATION NAILS
Model Number 357.369
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Investigation summary complaint summary: it was reported that on (b)(6) 2020, the day after the trochanteric fixation nail advanced (tfn) procedure sterile processing department (spd) informed the sales consultant of the buttress/compression nut being stuck to the guide sleeve for helical blade.It was likely pressed down too much during the procedure and spd could not remove it before or after being washed.It cannot be removed.There was no patient involvement.This complaint involves two (2) devices.The instrument(s) was not returned and instead the investigation will be done based on the supplied image(s) from the attachments.The image(s) was reviewed and the complaint condition could not be confirmed as the photos don¿t show functionality of the devices.As the instrument(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part # 357.369, synthes lot # h456640, supplier lot # h456640, release to warehouse date: feb 26, 2018 , supplier: (b)(4).No ncr's were generated during production.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the day after the trochanteric fixation nail advanced (tfn) procedure, sterile processing department (spd) informed the sales consultant of the buttress/compression nut being stuck to the guide sleeve for helical blade.It was likely pressed down too much during the procedure and spd could not remove it before or after being washed.It cannot be removed.There was no patient involvement.This report is for one (1) blade guide sleeve for trochanteric fixation nails.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was completed: upon visual inspection it was noticed that the buttress/compression nut was struck to the nail.No other defects were identified on the device.A functional test was performed by rotating the compression nut in anti-clockwise direction, but the nut was struck to the nail.No dimensional analysis was performed as the measuring feature was not accessible with the returned condition of the devices.The relevant drawings were reviewed.The nail and the nut were unable to be disassembled; the overall complaint was confirmed.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BLADE GUIDE SLEEVE FOR TROCHANTERIC FIXATION NAILS
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10848880
Report Number2939274-2020-05178
Device Sequence Number2322799
Product Code FZX
UDI-Device Identifier10886982196033
UDI-Public(01)10886982196033
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.369
Device Catalogue Number357.369
Device Lot NumberH456640
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer12/02/2020
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date12/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BUTTRESS/COMPRESSION NUT FOR 357.369; BUTTRESS/COMPRESSION NUT FOR 357.369